Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Post Radiotherapy treatment

Options
Jizjaz
Jizjaz Member Posts: 1

Hi everyone just a quick question.

I finished Radiotherapy 2 weeks ago and I have a patch of skinon my armpit that is red roar and today has started weeping. Cannot get hold of Oncology team now til Tuesday.

Any ideas for short term help

Thanks everyone

Comments

  • moderators
    moderators Posts: 8,286
    Options

    Oh jizjaz, this sounds terrible! We hope others will be by shortly to weigh in with their thoughts. Could you possibly see a minute-clinic or your GP for immediate care?

    We hope you find a solution and relief soon!

    —The Mods

  • serendipity09
    serendipity09 Member Posts: 769
    Options

    The radiation side effects usually peak two weeks after your last session. I had such an awful experience with the radiation burn from the beginning, I honestly thought I'd never recover completely and that I'd end up with some type of scarring; nope. A few days after that two week mark, I woke up and starting to heal. What you are describing sounds normal. I'd apply whatever the RO recommended or aloe (whatever you apply make sure it's refrigerated it's very soothing. I'd just wear a cami instead of a bra, if you can get away wit it :) Hopefully, comeTuesday, you will see a difference and not need the RO.

    I hope it heals quickly!

  • margecandoit
    margecandoit Member Posts: 150
    Options

    I had the same thing happen to me 2 weeks after radiation. I called and they told me to put vitamin E on it. So I did and it helped and fully cleared up in a week.

  • llms
    llms Member Posts: 2
    Options

    It may be moist desquamation . I had what you are describing one week after I finished radiation. I was affected underneath , as well as the entire right side of my right breast. I was prescribed Mometasone Furoate Cream. It cleared up within a few days. It also helped with the discomfort as soon as I started applying the medication. Hope you find relief soon.

  • kaytee1
    kaytee1 Member Posts: 2
    Options

    Aquaphor is an OTC ointment that can be used in those sore and pink patches that don’t have broken skin.